Trihexyphenidyl


#1

Hi I was diagnosed March 2016 stayed off meds for a while and now I’m on 1 X 6mg Ropinerol, 2 x 12.5 x 50mg of Sinemet and just on Trihexyphenidyl for 10 days so far. I suffer from a tremor in my right arm and leg, when taking the Ropinerol there was no difference as with the Sinemet but noticing a difference since taking the Trihexyphenidyl.

Has anyone else experienced this and is it safe to wean myself off the Ropinerol and Sinemet?


#2

Hi Alison,
Im interested in your post as i was diagnosed May 2016. I started Ropinerol Nov 16. Im on 10mgs now but have agreed with PD nurse will go as far as 16mgs. I have weakness on right side of the body, not so much a tremor.
I don’t find a big relief from Ropinerol and waa thinking of going on to siminet. I’d be interested in how you get on with the new drug. I haven’t heard of it. Obviously i wouldn’t wean off the other drugs by yourself and not at the same time. Im assuming you’re neurologist is aware of your situation.


#3

Hi Divine thanks for your reply, I felt taking the Ropinerol and Sinimet wasn’t doing anything for my tremor but my PD nurse says there is no drug that will help a tremor. She said the Ropinerol and Sinimet will help other symptoms of PD but I felt I didn’t have any other symptoms. I’m just on a low dose of the new drug but feel I’m not as shaky. My neurologist said she doesn’t normally prescribe Trihexyphenidyl as it’s not readily used for PD.

I’ll keep you updated on my progress and I’ll give my neurologist a phone as I don’t see her again until August.


#4

Hi Alison, i guess its a case of trying the new drug out. If you have a PD nurse they may give you answers quicker about your meds.
Good luck and let me know if it has an effect.


#5

Hi @alison ,

I hope all is well.

If you’re experiencing noticeable differences with your medication, you should definitely consult with your GP as we advise against weaning off your medication without their authorisation. You can also contact our helpline service on 0808 800 0303 to speak to a Parkinson’s specialist and they’ll be able to offer more insight into this.

Best wishes,
Reah


#6

Thanks Reah for your feedback, I’ll be contacting myPD nurse regarding my meds. Just glad something is working.